Alert archive / New Jersey / Special Weather Statements in 2010
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 10, 2010, 5:24 PM EDT for Atlantic County, New Jersey. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2010, 5:24 PM EDT (21:24 UTC)
- Expired
- Aug 10, 2010, 6:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 50 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984
WWUS81 KPHI 102124
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
524 PM EDT TUE AUG 10 2010
NJZ020-022-025>027-102200-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
524 PM EDT TUE AUG 10 2010
...A STRONG THUNDERSTORM CONTINUES TO AFFECT PORTIONS OF
ATLANTIC...BURLINGTON AND OCEAN COUNTIES...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF ATLANTIC CITY, OR ALONG THE
BORDER OF ATLANTIC AND SOUTHEASTERN BURLINGTON COUNTIES...MOVING
SOUTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LOCALLY HEAVY DOWNPOURS WILL OCCUR, AND WILL CAUSE WATER TO POND ON
ROADS. LOCALIZED WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE
WITH THIS STORM.
LAT...LON 3950 7428 3950 7433 3953 7434 3953 7440
3949 7438 3949 7432 3947 7429 3945 7429
3934 7442 3940 7447 3941 7447 3941 7448
3960 7467 3972 7446 3958 7420
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:30 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 10, 3:30 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EDT TUE AUG 10 2010 .SYNOPSIS... A WEAK SURFACE TROUGH OVER SOUTHEAST NEW JERSEY AND DELAWARE WILL CONTINUE TO SLIDE TO THE SOUTHEAST TONIGHT. A COLD FRONT OVER THE SAINT LAWRENCE VALLEY WILL MERGE WITH THIS TROUGH ON WEDNESDAY. A HIGH PRESSURE SYSTEM WILL THEN BUILD SOUTHEAST FROM QUEBEC ACROSS INTO NORTHERN NEW ENGLAND AND THE CANADIAN MARITIMES ON THURSDAY AND FRIDAY AND REMAIN NEARLY STATIONARY THROUGH THE WEEKEND. AN EXTREMELY SLOW MOVING COLD FRONT WILL MOVE FROM THE WESTERN GREAT LAKES ON SATURDAY TO THE APPALACHIANS ON TUESDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A GFS AND WRF-NMM COMPROMISE WORKED BEST OFF OF THE 12Z UPPER AIR ANALYSIS. WE FOLLOWED A MODEL COMPROMISE THRU THE FIRST 36 HOURS BUT THEN SLIDED MORE TOWARD A WRF-NMM AND SREF SOLUTION INTO FRIDAY AS THE GFS SOLUTION LOOKS TOO VIGOROUS. THE SURFACE TROF CONTINUES TO EDGE SEWD AND IS NOW ACROSS SERN NJ AND THE SRN PART OF OUR DELMARVA CWA. THE SEA BREEZE FRONT AGAIN HAS BEEN THE BEST FOCUS FOR CONVECTION AS SOME SHRAS HAVE FORMED ALONG THE LENGTH OF THE GARDEN STATE PARKWAY. FARTHER TO THE NORTHWEST, THERE IS A WEAK SHORT WAVE THAT IS MOVING ACROSS NORTHERN PA WHICH AT THE LEAST HAS BEEN ABLE TO KEEP THE CU DEVELOPING. WARMER AIR AT AROUND 600MB AND THUS A DEVELOPING CAP IS MOVING ACROSS THE SERN PART OF OUR CWA. THE CAP IS EXPECTED TO FORM A BIT LATER ACROSS OUR NORTHERN TIER. EITHER WAY THE PRE CAP ENVIRONMENT IS NOT THAT THERMODYNAMICALLY CONDUCIVE AND THUS ONLY ISOLATED POPS WILL BE CARRIED. THE FCST SOUNDINGS SUGGEST THE EQUIL LEVEL MAY BE HIGH ENUF FOR ELECTRIFICATION, BUT CHANCES ARE WHAT LIMITED CONVECTION THERE WILL BE FOR THE REST OF THE DAY WILL BE MORE SHRAS THAN TSRAS. THE GFS AND HI RES WRF SOLUTIONS DO LINGER TSRA CHANCES LONGER INTO THE EVE THAN WE CURRENTLY HAVE NORTH. BUT, WITH A SLOW INITIALIZATION CAUSED BIAS ON THE LATTER, HARDLY NO MEASURABLE AFT 00Z ON THE CAN RGEM (WHICH DID THE BEST OFF THE 00Z RUN) AND LITTLE VIGOROUS UPWIND ONGOING CONVECTION, WE CUT ISOLD CHANCES OFF AT 00Z. LOWEST CONFIDENCE TOWARD NYC. THERE ARE HIGH LEVEL CLOUDS OVER THE GREAT LAKES AND THE CAP MIGHT TRAP SOME DEBRIS CLOUDS FOR A WHILE, SO WE NEVER CLEARED IT OVERNIGHT. LAST COUPLE OF NGTS MINS HAVE SIDED WITH THE HIER STAT GUIDANCE, MOST OFF NAM MOS AND WE DID THE SAME TONIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... NO CHANGES TO OUR SENSIBLE WEATHER WILL BE FORECAST FOR WEDNESDAY. THE UPPER AIR ANALYSIS WAS SHOWING PLENTY OF DRY AIR FROM 700 TO 500MB OVER THE GREAT LAKES THAT WILL BE OVER OUR CWA ON WEDNESDAY. WHILE THIS IS NORMALLY A PLUS FOR SEVERE CONVECTION, WHEN THE FORECAST CONVECTIVE TEMPERATURE MAY NOT BE REACHED, MOISTURE BELOW IT, IRONIC AS IT READS, IS LIMITED AND CONVERGENCE IS FORECAST TO BE OFFSHORE ALL ARE ADDING TO NIL POPS. THE ABOVE THE BOUNDARY LAYER WINDS WILL BECOME WEAK IN THE AFTERNOON AND A SEA BREEZE FRONT SHOULD BE ABLE TO FORM LATE IN THE DAY. THIS MIGHT BE TOO LATE TO ASSIST CONVECTIVE DEVELOPMENT. BECAUSE OF THE FORECAST NORTH WINDS, DEW POINTS SHOULD BE LOWER DURING THE AFTERNOON BY ABOUT 5F. THE AIR MASS ITSELF IS NOT GOING TO BE THAT MUCH COOLER YET AND FCST 1000-850MB THICKNESSES ARE SUGGESTING ONLY ABT A 2F DROP FROM TODAY. THE COMBINATION OF BOTH WILL PRODUCE AFTERNOON HEAT INDEXES ALONG THE COASTAL PLAIN IN THE MID TO UPPER 90S. THIS IS BELOW HEAT RELATED HEADLINES. ITS STILL GOING TO BE A WARM MORNING AND THIS WILL BE MONITORED OVERNIGHT IF GUIDANCE IS ANY SLOWER. IN GENERAL WE ARE SIDING WITH THE HIGHER NAM MOS FOR MAX TEMPS. THEN THE STORY FOR WEDNESDAY NIGHT INTO FRIDAY IS THE BATTLE BETWEEN THE WARMER AND MORE HUMID AIR ACROSS THE CENTRAL PART OF THE COUNTRY TRYING TO SUPPLANT OR RIDE OVER THE AIR MASS ASSOCIATED WITH A HIGH PRESSURE SYSTEM THAT WILL BUILD SOUTHEAST FROM QUEBEC CANADA. CONVECTION SHOULD STILL NOT REACH OUR CWA ON WEDNESDAY NIGHT, WILL COME CLOSEST AKA LOWEST CONFIDENCE IN DELMARVA. THEN THE BEST CHANCE FOR PCPN MAY COME ON THURSDAY BEFORE THE RELATIVELY DRIER AND MORE STABLE AIR FROM THE HIGH PRESSURE SYSTEM BECOMES BETTER ESTABLISHED ACROSS OUR CWA THURSDAY NIGHT AND FRIDAY. WITH US IN THE TRANSITION ZONE, DETAILS AND POPS SHOULD BE VIEWED AS LOWER CONFIDENCE THAN AVERAGE. WE USED SREF TSRA POPS TO DELINEATE THUNDER VS JUST PLAIN SHRAS. WE PREFERRED THE ORIENTATION OF SREF POPS AND THE WRF-NMM QPF FIELD (NORTH TO SOUTH) VS THE GFS AND UKMET (NE TO SW) AS THE FORMER DO NOT PUNCH A HVYR PCPN QPF AXIS RIGHT THROUGH THE FCST SFC RIDGE. EITHER WAY THERE SHOULD BE MORE CLOUDINESS AROUND THU INTO FRI AND WHILE NOT NECESSARILY LESS HUMID, THIS SHOULD END THE CURRENT HEAT WAVE FOR MOST OF OUR AREA. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AN UPPER LEVEL RIDGE IS FORECAST TO CONTINUE BUILDING UP AND OVER OUR REGION ON FRIDAY NIGHT, WITH ITS AXIS PASSING OVERHEAD ON SATURDAY. MEANWHILE, A TROUGH IS EXPECTED TO DROP OVER THE GREAT LAKES REGION FOR THE PERIOD FROM SUNDAY THROUGH TUESDAY. AT THE SURFACE, HIGH PRESSURE IS FORECAST TO REMAIN TO OUR NORTHEAST OVER THE WEEKEND, WITH THE WIND VEERING GRADUALLY FROM THE EAST TO THE SOUTH. A COLD FRONT IS EXPECTED TO APPROACH SLOWLY FROM THE NORTHWEST EARLY IN THE NEW WEEK. THE ONSHORE FLOW OVER THE WEEKEND SHOULD KEEP TEMPERATURES NEAR NORMAL OVER THE WEEKEND. AS A SOUTHERLY FLOW BECOMES ESTABLISHED FOR THE EARLY PART OF THE NEW WEEK, SLIGHTLY ABOVE NORMAL TEMPERATURES AND HUMID CONDITIONS ARE ANTICIPATED. WE HAVE NOT MENTIONED ANY PRECIPITATION FOR THE PERIOD FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. WE HAVE INTRODUCED A SLIGHT CHANCE OF SHOWERS FOR SUNDAY AND SUNDAY NIGHT AS THE HUMIDITY BEGINS TO INCREASE. WITH THE FRONTAL BOUNDARY APPROACHING FROM THE NORTHWEST EARLY IN THE NEW WEEK, WE HAVE CARRIED CHANCE OR SLIGHT CHANCE POPS FOR SHOWERS AND THUNDERSTORMS ON MONDAY AND TUESDAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS WILL PREVAIL ONCE AGAIN THRU THE FCST PD WITH HIGH PRES GENLY IN CONTROL. WITH LOW LEVEL MOISTURE REMAINING IN PLACE, AS TEMPS APPROACH THE DEW POINTS TONIGHT, SOME MVFR FOG COULD OCCUR ONCE AGAIN DURING THE OVERNIGHT AND ERLY MORNING HOURS. WITH A RELATIVELY LIGHT FLOW OVER THE REGION TODAY, THE WIND HAS STRUGGLED TO FIND A DIRECTION. HOWEVER, A SWLY TO WLY FLOW IS EXPECTED TO RESUME THROUGH THE EVENING, WITH A LIGHT NLY FLOW OVERNIGHT. NLY FLOW WILL CONTINUE ON WEDNESDAY, WITH SPEEDS INCREASING TO AROUND 10 KT. ANY CONVECTION FOR THE REMAINDER OF TODAY INTO TOMORROW WILL BE ISOLD AND CHCS ARE SMALL ENOUGH TO PRECLUDE ANY MENTION ATTM. OUTLOOK... MAINLY VFR CONDITIONS ARE EXPECTED FOR THURSDAY THROUGH SATURDAY. HOWEVER, SOME VISIBILITY RESTRICTIONS ARE POSSIBLE DURING THE LATE NIGHT AND EARLY MORNING HOURS EACH DAY AS THE NIGHTS GET A BIT LONGER AND OVERNIGHT HUMIDITIES REMAIN HIGH. ALSO, THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS LATER THURSDAY AND FRIDAY WITH LOW PRESSURE PASSING JUST TO THE SOUTH OF OUR AREA ALONG THE STALLED FRONT. && .MARINE... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THRU MOST OF THE WEEK. A WEAK FRONT WILL MOVE SOUTHWARD THROUGH MUCH OF THE MARINE AREA TONIGHT...AND IT IS FORECAST TO WEAKEN FURTHER AND STALL OVER SOUTHERN PORTIONS OF OUR AREA OR JUST TO OUR SOUTH DURING THE MIDWEEK PERIOD. THIS WILL LEAVE AN ONSHORE FLOW FOR MUCH OF THE WEEK...WHICH MAY BE SOMEWHAT STRONGER THURSDAY INTO FRIDAY AS A LOW PASSES JUST TO THE SOUTH OF OUR AREA AND CAUSES AN INCREASED FLOW... WITH WAVES RESPONDING A BIT AS WELL. IT IS PSBL THAT WITH THE INCREASED ELY FLOW, AN SCA MAY BE NEEDED AROUND SATURDAY. && .TIDES/COASTAL FLOODING... WITH THE NEW MOON OF MONDAY, ASTRONOMICAL TIDES WILL REMAIN HIGH. CAPE MAY ACTUALLY REACHED MINOR TIDAL FLOOD LEVELS WITH ABOUT A ZERO ANOMALY MONDAY EVENING...AND THIS IS EXPECTED AGAIN DURING THIS EVENING/S HIGH TIDE. OTHER LOCATIONS MAY REACH CRITERIA AS WELL. SO, A COASTAL FLOOD STATEMENT WILL BE ISSUED JUST FOR THE COASTAL STRIP OF ZONES TO ACCOUNT FOR THE POSSIBILITY OF SPOTTY MINOR TIDAL FLOODING THIS EVENING. && THE FOLLOWING ARE THE NUMBER OF 90 DEGREE OR HIGHER DAYS SO FAR THIS YEAR FOR OUR 4 LCD CLIMATE SITES. PHL 41 DAYS, INCLUDING TODAY. ACY 34 DAYS, INCLUDING TODAY. ILG 31 DAYS, INCLUDING TODAY. ABE 23 DAYS FOR PHL, THE FOLLOWING ARE THE TOTAL NUMBER OF 90 DEGREE OR HIGHER DAYS FOR THE YEARS LISTED BELOW. RANK NUMBER OF DAYS YEAR 1 53 DAYS 1991 2 49 DAYS 1995 2 49 DAYS 1988 4 46 DAYS 2002 5 42 DAYS 1943 6 41 DAYS 1993 6 41 DAYS 1983 6 41 DAYS 2010 FOR ACY, THE FOLLOWING ARE THE TOTAL NUMBER OF 90 DEGREE OR HIGHER DAYS FOR THE YEARS LISTED BELOW. RANK NUMBER OF DAYS YEAR 1 43 DAYS 1983 2 37 DAYS 1991 3 34 DAYS 2002 3 34 DAYS 1988 3 34 DAYS 2010 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060-067>071. NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ015-017>019. DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ001. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI NEAR TERM...GIGI SHORT TERM...GIGI LONG TERM...IOVINO AVIATION...NIERENBERG MARINE...NIERENBERG TIDES/COASTAL FLOODING...NIERENBERG CLIMATE...KLINE
Hazardous weather outlook, Aug 10, 3:37 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 337 PM EDT TUE AUG 10 2010 DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-016-021-PAZ054- 055-061-062-111945- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-SALEM-CUMBERLAND-CARBON- MONROE-LEHIGH-NORTHAMPTON- 337 PM EDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ060-067>071-111945- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 337 PM EDT TUE AUG 10 2010 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ013-014-020-022>027-111945- DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 337 PM EDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH ASTRONOMICAL TIDES COULD LEAD TO LOCALIZED MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH ASTRONOMICAL TIDES AND THEN A DEVELOPING ONSHORE FLOW COULD LEAD TO LOCALIZED MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE WITH THE EVENING AND OR OVERNIGHT HIGH TIDE INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-111945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 337 PM EDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TFG
In the hours before
Special weather statement, Aug 10, 5:00 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 PM EDT TUE AUG 10 2010
NJZ020-022-025>027-102145-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
500 PM EDT TUE AUG 10 2010
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF
ATLANTIC...BURLINGTON AND OCEAN COUNTIES...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTH OF ATLANTIC CITY...MOVING
SOUTHEAST AT ABOUT 10 MPH. THIS THUNDERSTORM FORMED ALONG THE SEA
BREEZE FRONT IN SOUTHEASTERN BURLINGTON COUNTY AS IT SLIDES WESTWARD.
LOCALLY HEAVY DOWNPOURS WILL OCCUR WITH THIS STORM, AND WILL CAUSE
WATER TO POND ON ROADS.
LOCALIZED WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH
THIS STORM. SOME CLOUD TO GROUND LIGHTNING HAS BEEN OCCURRING WITH
THIS STORM.
LAT...LON 3954 7423 3950 7428 3950 7433 3953 7434
3953 7440 3949 7438 3949 7432 3947 7429
3945 7429 3939 7436 3961 7466 3976 7451
3963 7424 3961 7425 3960 7419
FORECASTER: GORSESpecial weather statement, Aug 10, 5:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
524 PM EDT TUE AUG 10 2010
NJZ020-022-025>027-102200-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
524 PM EDT TUE AUG 10 2010
...A STRONG THUNDERSTORM CONTINUES TO AFFECT PORTIONS OF
ATLANTIC...BURLINGTON AND OCEAN COUNTIES...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF ATLANTIC CITY, OR ALONG THE
BORDER OF ATLANTIC AND SOUTHEASTERN BURLINGTON COUNTIES...MOVING
SOUTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LOCALLY HEAVY DOWNPOURS WILL OCCUR, AND WILL CAUSE WATER TO POND ON
ROADS. LOCALIZED WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE
WITH THIS STORM.
LAT...LON 3950 7428 3950 7433 3953 7434 3953 7440
3949 7438 3949 7432 3947 7429 3945 7429
3934 7442 3940 7447 3941 7447 3941 7448
3960 7467 3972 7446 3958 7420
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:30 AM EDT | Coastal Flood Statement | PHI | Atlantic, Cape May, Monmouth, Ocean | 20 hr |
| Aug 10, 5:00 PM EDT | Special Weather Statement | PHI | Atlantic | 45 min |
Nearby
Special Weather Statements in New Jersey, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.